MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and a fibrin sealant preparation device was used.The device did not meet customer expectations.Case was completed.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ please clarify, what was the quality issue experienced with the product? tightening screws couldn¿t be removed to put on laparoscopic tip.¿ can you please elaborate on how the product did not meet the customer's expectations? unable to unscrew ¿ was the product used on the patient? no ¿ please confirm, was the issue only related to the laparoscopic applicator? no¿ actually was the regular applicator ¿ what is the lot number of the involved device? it was returned already to ethicon for review in packaging ¿ is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? unknown.Please note this was not a laprascopic applicator.It was the tip that comes with the regular vistaseal.It was reported incorrectly.¿ how many times have they applied the laparoscopic tip? not a laprascopic tip.It was reported to rep incorrectly.¿ was a sales representative present during the case when the issue was experienced? no ¿ was any leakage or product solution observed at the luer locks connection? no ¿ never sprayed ¿ were there any unexpected outcomes or complications as a result of the event? no ¿ never used.Got another ¿ were there any quality issues experienced with the laparoscopic applicator? not lap applicator ¿ what is the lot number of the laparoscopic applicator? not lap applicator -no lot given ¿ are there pictures of the damaged device available? device was sent back to ethicon.The following information was requested, but unavailable: ¿ what is the procedure name? unknown.¿ which vistaseal kit was involved on this event (vst02, vst04, or vst10)? unknown.¿ what is the lot number of the vistaseal kit involved? unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d9.Device available for evaluation? additional information: d9.Date device returned to manufacturer, d9.Is device returned to manufacturer?, h6.Component code, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Type of investigation, h 6.Component code, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - no device problem found h3 investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with no apparent damage.In addition, the packaging opened was returned along with the instrument.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move correctly and can be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Per instructions for use: ¿loosen the luer locks to remove the spray and drip tip from the adapter, attach the vistaseal laparoscopic dual applicator to the adapter by tightening the luer lock¿.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: lnstituto grifols, s.A.Upon receipt of the reported incident, additional information was requested to support the investigation, including the device batch number, the device presentation, details of the issue, confirmation of patient use, the procedure approach (open or laparoscopic), any observed leakage on the connection, and the user experience with the device.It was also requested information regarding the availability of pictures and a confirmation of the sample return availability.The following information was received: ¿ the quality issue experienced was that tightening screws couldn't be removed to attach the laparoscopic tip.¿ the involved device was not used on the patient.¿ the procedure performed was open, not laparoscopic.¿ no leakage was observed.¿ no pictures were available, but it was confirmed that the device was returned for evaluation.¿ the batch number, product format, and other relevant details were not provided.The device was received at eth icon facilities.The investigation conducted indicated the following: ¿ visual analysis of the returned sample determined that the dual applicator device was returned with no apparent damage.¿ in an attempt to replicate the reported incident, the device was functionally tested to detect any issue that could be related to the notification.The luer locks moved correctly and could be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.¿ as part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.According to the investigation, no conclusion could be reached by ethicon as to what may have caused the reported incident.The reported complaint could not be confirmed.Although additional information was received from the complainant and the involved applicator was evaluated by ethicon, the product batch number remains unavailable.Therefore, lnstituto grifols sa has been unable to conduct a thorough investigation of the manufacturing process.However, based on the sample investigation results provided by ethicon, it can be concluded that the incident is not related to the quality of the components used.Please note that should any additional information be received that may be relevant and enable a proper investigation, the case may be reopened for further assessment.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22197004
Report Number2210968-2025-06733
Device Sequence Number9739771
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/10/2025
07/16/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/25/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown